MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. FOUNDATION KNEE; INSERT, STD., PRIMARY, SIZE4 9MM CM

ENCORE MEDICAL, L.P. FOUNDATION KNEE; INSERT, STD., PRIMARY, SIZE4 9MM CM
Model Number 385-09-504
Health Effect - Clinical Code Pain (1994)
Date of Event 04/26/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient presenting with laxity and medial pain.The surgeon decided to increase the thickness of the insert.
 
Additional Manufacturer Narrative
The reason for this revision surgery was laxity and medial pain.The previous surgery and the revision detailed in this investigation occurred over 9 years and 10 months apart.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device has not been made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.The root cause of this complaint was a revision surgery due to laxity and medial pain.There are multiple factors that may contribute to the event that are outside the control of djo surgical, they are: degenerative bone, excessive weight, unbalanced joint, patient bone deterioration or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION KNEE
Common Device Name
INSERT, STD., PRIMARY, SIZE4 9MM CM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key6594227
Report Number1644408-2017-00381
Device Sequence Number1083219
Product Code JWH
UDI-Device Identifier00888912117722
UDI-Public(01)00888912117722
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K000590
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2012
Device Model Number385-09-504
Device Catalogue Number385-09-504
Device Lot Number53859327
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/26/2017
Supplement Date Received by Manufacturer06/09/2017
Initial Report FDA Received Date05/26/2017
Supplement Report FDA Received Date07/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age69 YR